Michigan, 2013Flooding in Michigan, April 28 to 30, 2013
April 28 to 30, 2013 · NWS MQT · 6 events in 6 counties and zones
Late season melting of significant snow pack caused minor to moderate flooding across west and north central Upper Michigan from the 28th into 30th. Gogebic County was hardest hit by the flooding where numerous primary and secondary roads were closed.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5.1 million
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Late season melting of significant snow pack caused minor to moderate flooding across west and north central Upper Michigan from the 28th into 30th. Gogebic County was hardest hit by the flooding where numerous primary and secondary roads were closed. Snow melt flooding also impacted Ontonagon, Houghton, Keweenaw, Baraga and Marquette counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Apr 27, 6:32 PM EST, 5 hours 28 minutes earlier.
Area forecast discussion, Apr 27, 6:32 PM EST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
732 PM EDT SAT APR 27 2013
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 413 PM EDT SAT APR 27 2013
UPPER AIR PATTERN CONSISTS OF A 500 MB LOW AND TROUGH OVER THE
CENTRAL PLAINS WITH A ZONAL FLOW ACROSS THE NORTHERN U.S. THIS
MORNING. A SHORTWAVE TROUGH THEN MOVES INTO THE NORTHERN PLAINS SUN
AFTERNOON. NAM SHOWS SOME 850-500 MB Q-VECTOR CONVERGENCE MOVING
INTO THE WESTERN CWA SUN AFTERNOON ALONG WITH SOME DEEPER MOISTURE.
PRETTY QUIET FORECAST FOR THIS TIME PERIOD WITH A CHANCE OF PCPN
COMING IN LATE SUN AFTERNOON ACROSS WESTERN UPPER MICHIGAN. ONE
THING I DID ADD TO THE FORECAST TONIGHT WAS SOME PATCHY FOG AFTER
MIDNIGHT IN CASE SNOW MELT MOISTURE AND LIGHT WINDS CAUSE IT TO
FORM. DO NOT THINK THE FOG IF IT DOES FORM WILL GET TOO OUT OF HAND.
OTHERWISE...DID NOT MAKE TOO MANY CHANGES TO THE GOING FORECAST FOR
TEMPERATURES OR WEATHER.
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 413 PM EDT SAT APR 27 2013
ZONAL PATTERN ALOFT TO START LONG TERM. SHORTWAVE TROUGH MOVING
ACROSS NORTHERN MANITOBA AND ONTARIO KEEPS MAJORITY OF WIDESPREAD
ORGANIZED PRECIP AWAY FROM UPR LAKES. SMALLER SHORTWAVE AND UPPER
JET ALONG WITH SFC TROUGH COMBINE WITH INCREASING MOISTURE /H85
DWPNTS UP TO AROUND +6C AND PWATS 200 PCT OF NORMAL/ TO PRODUCE
BAND OF SHOWERS ALONG AND BEHIND THE TROUGH SUNDAY NIGHT. GFS
REMAINS QUICKER THAN ECMWF/NAM/WPC HAND DRAWN PROGS WITH FRONT BY
12Z ON MONDAY. RIDGING ALOFT DOWNSTREAM SUPPORTS SLOWER ARRIVAL TO
THE RAIN. MID-LEVEL LAPSE RATES TO 7C/KM INDICATE CONVECTIVE
ELEMENTS POSSIBLE TO RAINFALL. SREF PROBABILITES OF QPF SHOW
DECENT CHANCE OF SEEING OVER 0.25 INCH OVR WESTERN AND SOUTHWEST
CWA...BUT JUST A MARGINAL CHANCE OF SEEING OVER ONE-HALF INCH OF
QPF. MOST OF THE RAINFALL WOULD AFFECT RIVER BASINS OF WESTERN CWA.
FRONT SLIDES THROUGH CWA ON MONDAY THEN STRONGER SHORTWAVE TROUGH
AND SFC LOW HEADS INTO THE NORTHERN PLAINS MONDAY NIGHT. COOLING
BEHIND TROUGH ON MONDAY MOST NOTICABLE IN NORTHERN CWA NEAR LK
SUPERIOR WITH GRADIENT NORTH WINDS ENHANCED BY LAKE BREEZE. FARTHER
INLAND AND EXTENDING TO LK MICHIGAN SHORE...TEMPS SHOULD TOP OUT IN
THE 60S.
NEXT CHANCES OF PRECIP MORE UNCERTAIN MONDAY NIGHT INTO TUESDAY
AND TUESDAY NIGHT. FRONT THAT MOVES THROUGH ON MONDAY COULD SERVE
AS FOCUS FOR DEVELOPING LOW PRESSURE WAVE/MORE PRECIP MONDAY NIGHT
INTO TUESDAY. GEM-NH SLOWS FRONT UP ENOUGH TO HAVE ADDITIONAL PRECIP
OVER ROUGHLY EAST HALF OF CWA MONDAY EVENING. OTHER MODELS AND WPC
HAND DRAWN PROGS PUSH FRONT THROUGH CWA BY THAT TIME. MAY ALSO SEE
FOCUS FOR PRECIP SET UP MAINLY TO SOUTH OF UPR MICHIGAN INTO TUESDAY
CLOSER TO HIGHER BLYR DWPNTS NEAR DEVELOPING WARM FRONT. MODELS DO
SEEM TO AGREE MORE THAN ANOTHER AREA OF ENHANCED PRECIP WILL BE
MAINLY NORTH AND WEST OF LK SUPERIOR REGION ALONG FRONT EDGE OF
SHARPENING LARGER SCALE TROUGHING FROM WESTERN CANADA INTO
NORTHERN PLAINS. ASSOCIATED SFC LOW WOULD MAKE RUN INTO UPR
LAKES BEFORE BEING DEFLECTED INTO ONTARIO NORTH OF LK SUPERIOR.
OUT AHEAD OF THE LOW...SEEMS THAT COLD FRONT WILL PUSH ACROSS
UPR MICHIGAN TUESDAY AFTN AND TUESDAY EVENING. SHOULD BE AT LEAST
SCT-BKN MID CLOUDS ON TUESDAY...POSSIBLY MORE CLOUDS IF STRONGER
WARM FRONT DOES DEVELOP TO THE SOUTH. GIVEN H85 TEMPS OVER +12C
THOUGH SHOULD STILL SEE MAX TEMPS PUSHING PAST 70 DEGREES IN MANY
AREAS OF THE WEST.
MODELS TYPICALLY OVERDONE WITH DWPNTS EARLY IN THE WARM SEASON...BUT
EVEN HERE ECMWF SHOWS DWPNTS INTO THE 50S AND EVEN NEAR 60F IN THE
SOUTH. RESULT IS SFC BASED INSTABILITY INCREASING WITH MUCAPE OVR
MOST CWA 400-800 J/KG AND MAYBE EVEN AS HIGH AS 1000J/KG IN THE
SOUTH. SOME TSRA SEEM GOOD BET WITH THIS PATTERN AND PROJECTED
MOISTURE/INSTABILITY. SINCE STRONGER WINDS AT H7/H5/H3 ARE WELL TO
NORTHWEST...REDUCING DEEP LAYER SHEAR...PRETTY SMALL POTENTIAL FOR
ANY SVR STORMS. HOWEVER...H85 DWPNTS OVER 10C AND SFC FRONT RUNNING
PARALLEL TO UPPER HEIGHTS COULD RESULT IN HEAVY DOWNPOURS IN THE
CONVECTIVE ELEMENTS. WILL HAVE TO FOCUS ON THIS IN THE NEXT COUPLE
DAYS GIVEN THE ONGOING SNOWMELT AND RISING RIVER LEVELS THAT WILL
ALSO BE OCCURRING DURING THIS TIME.
EXTENDED...SFC FRONT SHOULD PUSH EAST OF UPR LAKES BUT THIS DOES
NOT MEAN THERE ARE ONLY LIMITED CHANCES OF PRECIPITATION. APPEARS
THAT UPR LAKES WILL BE WITHIN INFLUENCE OF PERSISTENT H85
TROUGH/MOISTURE RIBBON EVEN IN WAKE OF THE SFC FRONTAL PASSAGE LATER
TUESDAY NIGHT. SETUP PERSISTS THROUGH END OF THE WEEK. MULTIPLE
EPISODES OF PRECIP POSSIBLE AS UPR LAKES WILL BE ON EDGE OF BROAD
UPR JET/DIVERGENCE AREA ON LEADING EDG E OF SLOWLY MOVING TROUGH
ALOFT. POTENTIAL THAT TROUGH ALOFT SLOWS UP/STALLS AS ANOTHER RIDGE
ALOFT BUILDS FARTHER DOWNSTREAM OVR NEW ENGLAND AND EASTERN CANADA.
PATTERN GETS FURTHER MUDDLED BY LATE WEEK AS UPPER TROUGH/CLOSED LOW
STILL LOOKS TO FORM SOMEWHERE IN THE CNTRL CONUS. OVERALL THERE IS
LOW CONFIDENCE ON DETAILS OF THE PATTERN BUT AT THE LEAST TEMPS WILL
COOL COMPARED TO THE WARMTH EXPERIENCED EARLY THIS WEEK...AND IT
COULD BE COLD ENOUGH TO INCLUDE AT LEAST A MIX OF RAIN AND SNOW FOR
THE WESTERN TIER BY LATE IN THE WEEK.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 731 PM EDT SAT APR 27 2013
EXPECT VFR CONDITIONS TO PREVAIL THIS TAF PERIOD WITH RELATIVELY DRY
AIRMASS DOMINATING IN SW FLOW ARND HI PRES OVER NEW ENGLAND. NOT OUT
OF THE QUESTION THERE COULD BE SOME FOG...MAINLY AT SAW WHERE SFC
DEWPTS ARE HIER...BUT LEFT OUT OF THE FCST FOR NOW. AS THE PRES
GRADIENT TIGHTENS BTWN THIS HI AND FALLING MSLP IN THE PLAINS...
EXPECT SOME LLWS TO DVLP AT CMX/IWD OVERNGT. THE ONSET OF DAYTIME
HEATING BY MID/LATE SUN MRNG WL MIX OUT THE HIER WINDS AND ALLOW
GUSTY SW WINDS TO REACH THE SFC.
&&
.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 413 PM EDT SAT APR 27 2013
WINDS SHOULD STAY BELOW 25KTS THROUGH THE PERIOD WITH NO GALES IN
SIGHT. NO STRONG SYSTEMS WILL BE COMING CLOSE TO THE AREA...SO NO
STRONG PRESSURE GRADIENTS ARE EXPECTED.
&&
.HYDROLOGY...
ISSUED AT 413 PM EDT SAT APR 27 2013
WARM TEMPERATURES WILL RESULT IN A PERSISTENT SNOW MELT INTO THE
UPCOMING WEEK. THE PEAK OF THE WARMING WILL OCCUR THROUGH TUESDAY
WITH COOLER TEMPERATURES MID TO LATE WEEK. DAYTIME HIGHS FOR MANY
AREAS THROUGH TUESDAY WILL BE IN THE 60S AND 70S WHILE NIGHTTIME
LOWS ARE IN THE 40S. INCREASING MOISTURE AND WARMING TEMPERATURES
WILL MAKE THE SNOW PACK EVEN MORE PRIMED FOR RAPID MELTING THE
REST OF THE WEEKEND. SINCE SOILS ARE QUITE SATURATED...MUCH OF
THIS MELTING SNOW WILL GO TO RUN OFF. ADDITIONAL PRECIP IS EXPECTED
SUNDAY NIGHT AND MONDAY. AT THIS POINT MODEL PROBABILITES OF
QPF SHOW DECENT CHANCE OF SEEING OVER 0.25 INCH OVR WESTERN AND
SOUTHWEST CWA...BUT JUST A MARGINAL CHANCE OF SEEING OVER ONE-HALF
INCH OF QPF. FURTHER CHANCES OF PRECIPITATION ARE EXPECTED AS COLD
FRONT WORKS THROUGH ON TUESDAY...WHEN THERE MAY BE THUNDERSTORMS
TOO. OTHERWISE...ADDITIONAL CHANCES OF PRECIPITATION ARE POSSIBLE
THE REST OF THE WEEK AS FRONT STAYS CLOSE BY TO THE AREA.
RIVER LEVELS ARE BEGINNING TO RISE AND WILL CONTINUE TO DO SO
THROUGH THE UPCOMING WEEK. BASED ON EXISTING SNOW WATER
EQUIVALENT...THE MOST SIGNIFICANT ISSUES ARE EXPECTED OVER THE
WESTERN HALF OF UPPER MICHIGAN. AFTER THE LATEST ROUND OF SURVEYS
AND READINGS TODAY ALONG WITH THE LATEST GUIDANCE FROM THE RIVER
FORECAST CENTER...RIVER FLOOD WATCHES HAVE BEEN ISSUED ALONG THE
STURGEON RIVER NEAR ALSTON AND CHASSELL...AND ON THE PESHEKEE RIVER
NEAR CHAMPION. MELTING SCENARIOS REMAIN THE BIGGEST CONFIDENCE
REDUCERS AT THIS POINT...AND IF THE RIVER FORECAST CENTER HAS TO
INCREASE THE MELT FACTOR CORRECTION GOING INTO THE RIVER MODELS THE
FORECASTS WILL LIKELY END UP QUITE A BIT HIGHER. OF COURSE...MAIN
STEM RIVERS ARE NOT THE ONLY HAZARD...AS WE ARE ALSO LOOKING AT
THREAT OF AREAL FLOOD PROBLEMS WITH SMALLER CREEKS/STREAMS AND
STANDING WATER ON ROADS. FOR FURTHER DETAILS...SEE THE HYDROLOGIC
OUTLOOK /ESF/ AND THE LATEST RIVER WATCHES /FFAMQT/.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...07
LONG TERM...JLA
AVIATION...KC
MARINE...07
HYDROLOGY...JLA
Hazardous weather outlook, Apr 27, 3:32 PM EST, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
432 PM EDT SAT APR 27 2013
MIZ001>007-009>014-084-085-281200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
432 PM EDT SAT APR 27 2013 /332 PM CDT SAT APR 27 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ABOVE NORMAL TEMPERATURES THROUGH EARLY NEXT WEEK WILL INCREASE SNOW
MELT...RESULTING IN RISING RIVER LEVELS AND SOME FLOODING ACROSS
UPPER MICHIGAN. SEE THE LATEST HYDROLOGIC OUTLOOK...RIVER FLOOD
STATEMENTS...AND FORECASTS FOR FURTHER DETAILS.
THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS TO THE NATIONAL
WEATHER SERVICE IN MARQUETTE. THE PUBLIC MAY ALSO SUBMIT REPORTS AT
OUR WEBPAGE...FACEBOOK PAGE OR ON TWITTER.
LSZ162-240>251-263>267-281200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
432 PM EDT SAT APR 27 2013 /332 PM CDT SAT APR 27 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT
MAINLY OVER EASTERN SECTIONS OF LAKE SUPERIOR.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-281200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
432 PM EDT SAT APR 27 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
JLA
Flood, Ontonagon
- When
- April 28, 12:00 AM EST to April 30, 11:59 PM EST
- Where
- Ontonagon County, 2.68 mi SE of Merriweather to 2.68 mi NNW of Bergland
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $550,000
- Reported by
- Emergency Manager
- Coordinates
- 46.544, -89.588
Rapid melting of significant late season snow pack caused moderate flooding of roads in the Bergland, Bruce Crossing and Rockland areas from the 28th into the 30th. Minor flooding continued into early May. Some flooding of basements was also reported. A portion of Highway M-28 was closed from Bergland to Bruce Crossing due to flooding. Governor Rick Snyder declared a state of disaster in Ontonagon County where nearly $ 550,000 in property damage occurred due to the flooding mainly to roadway infrastructure.
Flood, Houghton
- When
- April 28, 12:00 AM EST to April 30, 11:59 PM EST
- Where
- Houghton County, 6.44 mi NNE of Sidnaw Grooms Arpt to 3.65 mi W of Jacobsville
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $2.9 million
- Reported by
- Emergency Manager
- Coordinates
- 46.601, -88.632
Rapid melting of significant late season snow pack caused moderate flooding of roads across portions of Houghton County, especially along the Sturgeon River from Alston to Chassell, from the 28th into the 30th. Minor flooding continued into early May. Some flooding of basements was also reported. Governor Rick Snyder declared a state of disaster in Houghton County where nearly 2.9 million dollars in property damage occurred due to the flooding mainly to roadway infrastructure.
Flood, Keweenaw
- When
- April 28, 12:00 AM EST to April 30, 11:59 PM EST
- Where
- Keweenaw County, Gay to Eagle River
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $72,000
- Reported by
- Emergency Manager
- Coordinates
- 47.230, -88.170
Rapid melting of significant late season snow pack caused minor to moerate flooding of Highway M-26 between Eagle River and Copper Harbor and along the Gay-Lac La Belle Road from the 28th into the 30th. Minor flooding continued into early May. Some flooding of basements was also reported. Governor Rick Snyder declared a state of disaster in Keweenaw County where over $ 72,000 of property damage occurred due to the flooding mainly to roadway infrastructure.
Flood, Baraga
- When
- April 28, 12:00 AM EST to April 30, 11:59 PM EST
- Where
- Baraga County, 3.12 mi WSW of Baraga Carlson Arpt to 1.12 mi NNW of Baraga
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 46.755, -88.635
Rapid melting of significant late season snow pack caused moderate flooding of roads over portions of Baraga County, especially along the Sturgeon River, from the 28th into the 30th. Minor flooding continued into early May. Some flooding of basements was also reported. Governor Rick Snyder declared a state of disaster in Baraga County where over 1.5 million dollars of property damage occurred due to the flooding mainly to roadway infrastructure.
Flood, Marquette
- When
- April 28, 12:00 AM EST to April 30, 11:59 PM EST
- Where
- Marquette County, 0.43 mi SSE of Harvey to 1.08 mi SSE of Lake Michigamme
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $625,000
- Reported by
- Emergency Manager
- Coordinates
- 46.495, -87.345
Rapid melting of significant late season snow pack caused minor to moderate flooding of some secondary roads across portions of Marquette County from the 28th into the 30th. Minor flooding continued into early May. Some flooding of basements was also reported. Governor Rick Snyder declared a state of disaster in Marquette County where nearly $ 625,000 of property damage occurred due to the flooding mainly to roadway infrastructure.
Flood, Gogebic
- When
- April 28, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Gogebic County, 1.81 mi NNW of Ironwood to (Iwd)ironwood Arpt
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $1.0 million
- Reported by
- Emergency Manager
- Coordinates
- 46.495, -90.181
Rapid melting of significant late season snow pack caused moderate flooding of roads in the Ironwood, Bessemer, Wakefield and Marenisco areas from the 28th into the 30th. Minor flooding continued into early May. Some flooding of basements was also reported. A portion of Highway M-28 was closed in Wakefield due to flooding from Sunday Lake. Governor Rick Snyder declared a state of disaster in Gogebic County where nearly one million dollars of property damage occurred due to the flooding mainly to roadway infrastructure.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Puerto Rico, April 28 to 29, 20131 death · 3 injured · 1 event
- Tornadoes and Hail in Georgia, April 28, 2013$3.1 million · EF0 · 12 events
- Rip Current in Florida, April 28, 20139 injured · 1 event
- Damaging Winds and Heavy Rain in Texas, April 28, 2013$59,000 · 56 kt wind · 6 events
- Flooding in Minnesota, April 28 to 30, 2013$30,000 · 6 events
- High Wind in Montana, April 28 to 29, 201359 kt wind · 17 events
- Tornado and Damaging Winds in Georgia, April 28, 2013$16,000 · EF0 · 4 events
- Hail and Damaging Winds in Alabama, April 28, 2013$15,000 · 1 in hail · 5 events
- Tornado and Damaging Wind in South Carolina, April 28, 2013$14,000 · EF0 · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 28, 20133 events
- Flash Flooding in Tennessee, April 28, 20133 events
- Flooding in Alabama, April 28, 20133 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 445525, 445529, 445530, 445531, 445532, 445522.